Psychiatry and Clinical Psychopharmacology
Case Report

Possible methylphenidate related hoarseness and disturbances of voice quality: two pediatric cases

1.

Child and Children’s Psychiatry Service, Şanlıurfa Children Hospital, Şanlıurfa - Turkey

2.

Psychiatry Service, Batman State Hospital, Batman - Turkey

3.

Department of Psychiatry, Child and Adolescent Psychiatry Unite, Başkent University School of Medicine, Ankara - Turkey

4.

Professor of Child and Adolescent Psychiatry, M.D., Department of Child and Adolescent Psychiatry, Gülhane Military Medical Academy, Ankara - Turkey

Psychiatry and Clinical Psychopharmacology 2012; 22: 278-282
DOI: 10.5455/bcp.20120731061626
Read: 779 Downloads: 632 Published: 24 February 2021

Although methylphenidate is generally a safe drug in children for treatment of attention deficit hyperactivity disorder, it is necessary to monitor carefully its side effects especially on growth and development, the cardiovascular system, appetite and quality of sleep. In this case report, we present two male children who developed disturbances in voice quality and hoarseness associated with methylphenidate use, which required drug discontinuation. Dysphonic symptoms in these two children may be related to methylphenidate’s direct effects on the central and sympathetic nervous systems.


Metilfenidat ile olası ilişkili ses kısıklığı ve ses kalitesinde bozulma: iki çocuk olgu

Dikkat eksikliği hiperaktivite bozukluğu tedavisinde kullanılan metilfenidat, çocuklarda genel olarak güvenli bir ilaç olsa da, özellikle büyüme gelişme, kardiyovasküler sistem, iştah ve uyku kalitesi üzerine olan yan etkilerinin dikkatli takibi gereklidir. Bu olgu sunumunda metilfenidat kullanımı ile ilişkili, ilaç kesimine yol açan ses kalitesinde bozulma, ses kısıklığı geliştiren iki erkek çocuğunu sunmaktayız. Bu iki olgudaki disfonik bulgular, metilfenidatın santral sinir sistemi ve sempatik sinir sistemi üzerine olan direkt etkileri ile ilişkili olabilir.

Files
EISSN 2475-0581